| Model Number |
MI1000 MED-EL CONCERT |
| Medical Device Problem Code |
Impedance Problem (2950)
| Health Effect - Clinical Codes |
Head Injury (1879); Failure of Implant (1924)
| Date of Event |
10/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Reportedly, the child had been hit on the head with a stick.Hearing performance has been affected.
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to excessive mechanical stress caused by the reported trauma appears very likely.However, to determine an exact root cause device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.
Event or Problem Description
The user's hearing performance with the device is affected.Reportedly, the child had been hit on the head with a stick.Re-implantation is considered, but not scheduled yet.
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.The problems given in the recipient report appear to match the damage found.Further according to the device explantation report the electrode was found completely outside of cochlea at explantation surgery.Other mechanical damages found during investigation are attributable to the removal surgery.This is a final report.
Event or Problem Description
The user's hearing performance with the device is affected.Reportedly, the child had been hit on the head with a stick.The user has been re-implanted.